Alert archive / Puerto Rico / Flash Flood Warnings in 2003
Flash Flood Warning 139, NWS JSJ
NWS JSJ issued this flash flood warning at Dec 6, 2003, 12:24 PM CST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2003, 12:24 PM CST (18:24 UTC)
- Expired
- Dec 7, 2003, 8:30 AM CST
- In force
- 20 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 061937 CCA
FFWSJU
PRC007-009-015-019-021-025-035-041-045-047-051-057-063-069-077-085-
095-103-105-109-123-129-135-137-151-062230-
BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
224 PM AST SAT DEC 6 2003
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
DORADO
CAGUAS
CIDRA
CAYEY
COROZAL
COMERIO
AIBONITO
AGUAS BUENAS
ARROYO
BARRANQUITAS
JUNCOS
GURABO
PATILLAS
MAUNABO
NARANJITO
TOA ALTA
SAN LORENZO
YABUCOA
LAS PIEDRAS
BAYAMON
GUAYAMA
HUMACAO
SALINAS
TOA BAJA
NAGUABO
* UNTIL 630 PM AST
* AT 224 PM AST...WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED
TO NUMEROUS SHOWERS ACROSS THE WARNING AREA WITH ANOTHER AREA
APPROACHING THE SOUTHEAST COAST OF PUERTO RICO. RIVERS ACROSS THE
SOUTHEAST...RIO GRANDE DE LA PLATA...RIO DE BAYAMON AND OTHER
RIVERS AND STREAMS IN THE WARNING AREA ARE REACTING QUICKLY TO
THIS RAINFALL. THIS WARNING INCLUDES ALL RIVERS...STREAMS AND
TRIBUTARIES WITHIN THE WARNING AREA.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS AFFECT YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM
LOCAL CIVIL DEFENSE OR LAW OFFICIALS.
REMEMBER...RAIN DOES NOT HAVE TO BE OCCURRING OVER YOU TO HAVE FLASH
FLOODING. THE RAINFALL CAN OCCURR UPSTREAM AND RUSH DOWNSTREAM WHICH
WILL RESULT IN FLASH FLOODING ALONG THE RIVERS...THEIR TRIBUTARIES
AND ANY CREAKS ALONG THE WAY.
$$1 follow-up statement
000 WGCA72 TJSJ 062232 FFSSJU PRC007-009-015-019-021-025-035-041-045-047-051-057-063-069-077-085- 095-103-105-109-123-129-135-137-151-062330- BULLETIN-IMMEDIATE BROADCAST REQUESTED FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 632 PM AST SAT DEC 6 2003 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT UNTIL 630 PM FOR THE MUNICIPALITIES OF DORADO...CAGUAS...CIDRA...CAYEY...COROZAL... COMERIO...AIBONITO...AGUAS BUENAS...ARROYO...BARRANQUITAS...JUNCOS... GURABO...PATILLAS...MAUNABO...NARANJITO...TOA ALTA...SAN LORENZO... YABUCOA...LAS PIEDRAS...BAYAMON...GUAYAMA...HUMACAO...SALINAS...TOA BAJA AND NAGUABO HAS EXPIRED... AT 630 PM...DOPPLER WEATHER RADAR CONTINUED TO SHOW OCCASIONAL BANDS OF RAIN WITH EMBEDDED THUNDERSTORMS DEVELOPING ACROSS THE CARIBBEAN WATERS AND THEN MOVING NORTH ACROSS PUERTO RICO. HOWEVER...THESE BANDS WERE MOVING QUICKLY AND WERE THEREFORE ONLY PRODUCING BRIEF BURSTS OF HEAVY RAINFALL. AT 620 PM...ALTHOUGH U.S.G.S. RIVER GAUGES SHOWED THAT RIO DE LA PLATA...RIO BAYAMON...RIO GRANDE DE LOIZA... RIO CIBUCO AND OTHER RIVERS REMAINED AT WELL ABOVE NORMAL LEVELS... EMERGENCY MANAGEMENT OFFICIALS REPORTED NO FLOODING PROBLEMS ANYWHERE WITHIN THE FORMER WARNING AREA AND THE IMMEDIATE LIKELIHOOD OF ANY SIGNIFICANT FLASH FLOODING HAS ENDED. THEREFORE...THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE. HOWEVER...MORE SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINFALL...ARE EXPECTED TO AFFECT PARTS OF PUERTO RICO LATER TONIGHT AND CONTINUE THROUGH EARLY SUNDAY MORNING AND THESE MAY AGAIN RESULT IN ADDITIONAL FLASH AND RIVER FLOODING. THEREFORE...A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 600 AM SUNDAY MORNING FOR ALL OF PUERTO RICO...INCLUDING CULEBRA AND VIEQUES. RESIDENTS AND VISITORS OF ALL OF PUERTO RICO ARE URGED TO CONTINUE TO MONITOR THE WEATHER CLOSELY THROUGH EARLY SUNDAY AND BE READY FOR QUICK ACTION SHOULD WEATHER CONDITIONS WARRANT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL TV OR RADIO FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. $$ SEELEY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Dec 6, 10:01 AM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Dec 6, 10:01 AM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1201 PM AST SAT DEC 6 2003 GENERAL FORECAST LEFT UNCHANGED...HOWEVER MAJOR CHANGES TO THE COASTAL WATERS FORECAST TO BRING IN A SOUTH TO SOUTHEAST SWELL AS A RESULT OF TS ODETTE...ESPECIALLY ACROSS THE MONA PASSAGE. ADDITIONAL MODIFICATION WILL BE MADE IN THE COASTAL GRIDS DURING FOR THE 4 PM PACKAGE. HSA TO CONTINUE FOR THE ATLANTIC COASTAL SECTIONS BUT WILL LIKELY BE DROPPED LATER THIS AFTERNOON. THIS WILL INTENSIFY AN ALREADY DANGEROUS SITUATION AS THE RIVERS ALONG THE SOUTH COAST ARE VERY FLASHY AND RAINFALL WILL NOT BE ALLOWED TO EXIT IN TO THE OCEAN WHICH WILL RESULT IN A PILING UP OF WATER ALONG THE RIVERS FORCING RIVERS OUT OF THEIR BANKS. THE SOUTHEAST SECTIONS OF PUERTO RICO ARE UNDER FLASH FLOOD WARNINGS AND WILL CONTINUE TO DO SO AS HEAVY SHOWERS CONTINUE TO MOVE ACROSS THE AREA. TIRADO 250 AM DISCUSSION... 00Z SOUNDING VERY WET ALTHOUGH SOME CONTAMINATION WITH THE RAINFALL AT THE TIME OF RELEASE COULD OCCUR. A PRECIPITABLE WATER VALUE OF 2.23 WAS MEASURED. IR SATELLITE IMAGERY DEPICT AN AREA OF CONVECTION ASSOCIATED TO THE CENTER OF ODETTE AND ANOTHER TO THE RIGHT WHICH IS THE ONE LIKELY TO AFFECT PUERTO RICO. DOPPLER RADAR SHOWED A HUGE AREA OF PRECIPITATION EXTENDING SOUTH OF EASTERN HISPANIOLA THROUGH THE MONA PASSAGE...WESTERN PUERTO RICO AND INTO THE ATLANTIC. HOWEVER...BESIDE SPOTTY AREAS OF HEAVY RAIN...MOST OF THE PRECIPITATION WAS NOTED TO BE LIGHT TO MODERATE. AN AREA OF SHOWERS FORMING SOUTHEAST OF PUERTO RICO WILL BE AFFECTING THE SOUTHEAST AND SOUTH COAST THE REST OF THE EARLY MORNING HOURS. THESE MAY BRING MORE SIGNIFICANT RAINFALL TO THESE SECTORS. GUIDANCE STILL SUGGEST A PERSISTENT WET SCENARIO DURING THE WEEKEND WITH A WORSENING TREND SATURDAY THROUGH SUNDAY. NOT MUCH TO ADD AT THIS TIME SINCE ALMOST EVERYTHING HAVE BEEN TOLD. SJU... .PR...FFA ZONES PRZ001>004-006-007-009>011 UNTIL 06/1530Z. HSA ALL NORTHWEST THROUGH NORTHEAST FACING COASTS. SCA AMZ710...720 AND PARTS OF AMZ730 AND 740. .VI...HSA ALL NORTHWEST THROUGH NORTHEAST FACING COASTS...EXCEPT ST CROIX. SCA AMZ710...720 AND PARTS OF AMZ730. EQUIPMENT...NO PROBLEMS.
Hazardous weather outlook, Dec 6, 4:00 AM CST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST SAT DEC 6 2003 PRZ001>013-AMZ710>750-062200- 600 AM AST SAT DEC 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A BROAD AREA OF STRONG THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM ODETTE IS EXPECTED TO MOVE ACROSS PUERTO RICO THIS AFTERNOON AND TONIGHT. VERY HEAVY RAINFALL WOULD PRODUCE WIDESPREAD FLASH FLOODING THROUGH AT LEAST THROUGH SUNDAY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH AT LEAST 10 PM TONIGHT. VERY HEAVY RAIN...STRONG GUSTY WINDS...INTENSE CLOUD TO GROUND LIGHTNING AND FLASH FLOODING ARE ANTICIPATED. PEOPLE IN PUERTO RICO SHOULD BE ALERT ON THIS DANGEROUS WEATHER CONDITIONS AND BE PREPARED IN CASE FLASH FLOODS ARE OBSERVED OR A FLASH FLOOD WARNING IS ISSUE. SPOTTER ACTIVATED TODAY. .SUNDAY THROUGH THURSDAY...THE BROAD AREA OF THUNDERSTORMS WILL CONTINUE SUNDAY AND MONDAY CONTINUING THE THREAT FOR WIDESPREAD FLASH FLOODING ACROSS PUERTO RICO. BY SUNDAY...SOILS SHOULD BE SATURATED POSING A THREAT FOR MUD SLIDES OVER AREAS OF STEEP TERRAIN AND MORE FLASH FLOODING. PEOPLE IN PUERTO RICO SHOULD BE ALERT ON THIS DANGEROUS WEATHER CONDITIONS AND BE PREPARED IN CASE FLASH FLOODS ARE OBSERVED OR A FLASH FLOOD WARNING IS ISSUE. VIZ001-002-AMZ720-730-062200- 600 AM AST SAT DEC 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT..SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INLAND ACROSS THE SOUTHERN COASTS OF THE U.S. VIRGIN ISLANDS THROUGH TONIGHT. LOCALIZED HEAVY RAIN IS POSSIBLE WITH MINOR FLOODING OF STREETS...CREEKS...GUTS...POOR DRAINAGE AND LOW LYING AREAS. CLOUD TO GROUND LIGHTNING AND STRONG GUSTY WINDS WILL OCCUR WITHIN THUNDERSTORMS. NO WIDESPREAD FLOODING IS EXPECTED THROUGH THE PERIOD. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY AND MONDAY. .SUNDAY THROUGH THURSDAY...A COLD FRONT LOCATED ACROSS HAITI EXTENDING NORTHEAST INTO THE ATLANTIC WILL PUSH TROPICAL STORM ODETTE AND THE ASSOCIATED AREA OF STRONG THUNDERSTORMS TOWARDS THE U.S. VIRGIN ELANDS SUNDAY AND MONDAY. THIS CONDITIONS COULD PRODUCE HEAVY RAIN CONDUCIVE TO FLASH FLOODING OVER THE U.S. VIRGIN ISLANDS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 6:45 AM CST | Flash Flood Warning | JSJ | 19 hr | |
| Dec 6, 9:15 AM CST | Flash Flood Warning | JSJ | 20 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.